Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 180, NWS Jackson, MS

May 7, 2006Copiah County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 7, 2006, 4:29 AM CDT for Copiah County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2006, 4:29 AM CDT (09:29 UTC)
Expired
May 7, 2006, 5:00 AM CDT
In force
31 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Copiah County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 63 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 8:35 PM CDT, 7 hours 54 minutes earlier.

Area forecast discussion, May 6, 8:35 PM CDT, 7 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
835 PM CDT SAT MAY 6 2006

.DISCUSSION...(SHORT TERM FOR TONIGHT)
LATEST SATELLITE IMAGERY SHOWED A SERIES OF SHORT WAVES MOVING THROUGH
THE SOUTHERN STREAM. ONE OF THE SHORT WAVES HAS PASSED TO THE EAST.
LEAVING SOME SOME SHOWERS AND ISOLATED THUNDERSTORMS OVER THE REGION.
ON THE SURFACE A BOUNDARY WAS NOTED ACROSS THE SOUTHERN PORTION OF
THE FORECAST AREA. A SURFACE WAVE IS STILLED PROGGED TO MOVE ALONG
THE BOUNDARY OVERNIGHT. THE SHORT WAVE IS MOVING EAST OVER TEXAS.
THIS SMALL COMPLEX OF STORMS DOES NOT HAVE THE COVERAGE LIKE THE ONE
FROM LAST NIGHT. SO WITH THIS IN MIND HAVE LOWERED POPS FROM 40 TO 60
PERCENT WITH THE BEST POPS IN THE SOUTH. OVERNIGHT LOWS APPEARS TO
BE ON TRACK.

.AVIATION...EXPECT MVFR OCCASIONALLY IFR CONDITIONS IN RAIN AND LOW
CLOUDS FOR MOST AREAS TONIGHT ESPECIALLY DURING THE EARLY MORNING
HOURS...THEN VFR CONDITIONS WILL DEVELOP BY SUNDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  78  62  85 /  42  41   6   8
MERIDIAN      62  80  59  85 /  47  71   7   8
VICKSBURG     62  78  62  87 /  42  26   5   8
HATTIESBURG   64  80  64  88 /  57  80  10   7
NATCHEZ       63  78  62  84 /  50  35   3   5
GREENVILLE    58  78  60  84 /  41  20   5   9
GREENWOOD     58  76  61  82 /  41  31   5   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17
Hazardous weather outlook, May 6, 3:52 PM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
352 PM CDT SAT MAY 06 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
072052-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
352 PM CDT SAT MAY 06 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SUNDAY...

...THUNDERSTORMS...
STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE I-20
CORRIDOR OVERNIGHT TONIGHT. A LOW IS EXPECTED TO DEVELOP ALONG
THE STALLED FRONT THAT WILL BE	ACROSS THE SOUTHERN PORTIONS OF
THE REGION OVERNIGHT TONIGHT. THIS WILL RESULT IN ANOTHER CLUSTER
OF THUNDERSTORMS TO TRACK EAST INTO THE ARKLAMISS FROM OUT OF THE
ARKLATEX REGION. INSTABILITY LEVELS AND WIND SHEAR WILL BE
MARGINAL OVERNIGHT TONIGHT...BUT THERE COULD BE ENOUGH FOR STRONG
THUNDERSTORMS TO DEVELOP WITH THE MAIN RISK BEING SMALL HAIL AND
WIND GUSTS TO 40 MPH.

AS THE LOW AND ASSOCIATED UPPER LEVEL DISTURBANCE CONTINUES TO
MOVE EAST TOMORROW THE FOCUS OF THUNDERSTORMS WILL SHIFT OVER THE
SOUTHEASTERN AREAS. THERE MAY BE ENOUGH INSTABILITY AND SHEAR FOR
AREAS MAINLY EAST OF I-55 AND SOUTH OF HIGHWAY 84 TO SUPPORT
STRONG THUNDERSTORMS TOMORROW AFTERNOON. MOST OF THE
THUNDERSTORMS SHOULD MOVE EAST OF THE AREA EARLY TOMORROW
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...

...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY...
A RATHER STRONG UPPER LEVEL SYSTEM...FOR EARLY MAY...WILL MOVE
ACROSS THE REGION TUESDAY NIGHT THROUGH EARLY THURSDAY. THIS
SYSTEM WILL MOVE INTO INCREASING MOISTURE AND INSTABILITY
RESULTING IN A COUPLE ROUNDS OF THUNDERSTORMS. DUE TO THE
STRENGTH OF THE SYSTEM...ANY ROUND OF STORMS WILL HAVE THE
POTENTIAL TO PRODUCE ISOLATED STRONG OR SEVERE THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED UNTIL THE MIDDLE OF NEXT WEEK.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.